MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® WNV NUCLEIC ACID TEST FOR USE ON THE COBAS® 6800/8800 SYSTEMS; NUCLEIC-ACID TESTS FOR INFECTIOUS DISEASE SCREENING OF BLOOD & PLASMA DONATIONS

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® WNV NUCLEIC ACID TEST FOR USE ON THE COBAS® 6800/8800 SYSTEMS; NUCLEIC-ACID TESTS FOR INFECTIOUS DISEASE SCREENING OF BLOOD & PLASMA DONATIONS
Catalog Number 07001070190
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter alleged discrepant results with the kit cobas 6800/8800 wnv 480t ivd on the cobas 8800 instrument.The allegation involves a pooled sample that generated a reactive result for west nile virus (wnv).Subsequent individual donor testing (idt) of all samples within the pool generated non-reactive results.The non-reactive results were reported.The customer does not know if the blood was used.The samples in the alleged pool were collected between (b)(6) 2021 and (b)(6) 2021, with testing performed on (b)(6) 2021.
 
Additional Manufacturer Narrative
The analysis was performed on a cobas 8800 analyzer (serial number: (b)(6)).The investigation did not identify a product issue related to the customer complaint.Run logs and amplification curves were not provided, which limited the investigation.A review of the available information suggested the possibility of a false reactive result in the pooled run due to non-specific amplification.Additionally, the presence of a low titer sample near the limit of detection (lod) for the test could not be ruled out.Near the lod, sample results may vary upon retesting.A definitive root cause for the reported event could not be determined based on the available information.

Brand Name
COBAS® WNV NUCLEIC ACID TEST FOR USE ON THE COBAS® 6800/8800 SYSTEMS
Common Device Name
NUCLEIC-ACID TESTS FOR INFECTIOUS DISEASE SCREENING OF BLOOD & PLASMA DONATIONS
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23083405
Report Number2243471-2025-03098
Device Sequence Number17330719
Product Code QHO
UDI-Device Identifier00875197004977
UDI-Public00875197004977
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
BL125575
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07001070190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2021
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown